Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 57, NWS Goodland, KS

June 11, 2000Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2000, 6:24 PM MDT for Cheyenne County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 6:24 PM MDT (00:24 UTC)
Expired
Jun 11, 2000, 7:25 PM MDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Cheyenne County, CO

The radar

The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:45 PM MDTHail 0.88Arapahoe, CO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3615 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS53 KGLD 120025
SVRGLD
COC017-120125-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEYENNE COUNTY IN EAST CENTRAL COLORADO

* UNTIL 725 PM MDT

* AT 624 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM OVER EXTREME SOUTHEASTERN CHEYENNE COUNTY...OR 16
  MILES SOUTHEAST OF CHEYENNE WELLS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

$$

SVEN

LAT...LON 3862 10231 3853 10211 3869 10204 3904 10206

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:18 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 11, 2:18 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT SUN JUN 11 2000

FORECAST CONCERNS INCLUDE PRECIP CHANCES AND TEMPS THROUGH NEXT 48
HOURS.

18Z SURFACE MAP ANALYSIS SHOWED A SURFACE LOW PRESSURE SYSTEM
CENTERED OVER NORTHEAST WYOMING WITH AN ASSOCIATED LEE TROUGH
EXTENDING SOUTHWARD INTO NORTH CENTRAL COLORADO. SURFACE HIGH
PRESSURE RIDGE WAS CENTERED OVER THE SOUTHEAST U.S. SERIES OF UPPER
LEVEL S/W IMPULSES WAS EVIDENT ON WATER VAPOR AND IR SATELLITE
IMAGERY MOVING INTO THE PACIFIC NORTHWEST.

ALL MODELS IN SIMILAR AGREEMENT THIS AFTERNOON WITH POSITION AND
MOVEMENT OF SURFACE LOW AND TROUGH TO OUR WEST AS WELL AS WITH
MOVEMENT OF UPPER LEVEL IMPULSES IN UPPER FLOW. WILL GO WITH THE ETA
MODEL THIS AFTERNOON AS MODEL OF CHOICE. IT SEEMS TO BE DOING THE
BEST JOB WITH THE POSITION AND PROGGED MOVEMENT OF SURFACE FEATURES
THROUGH NEXT 48 HOURS. WITH HIGHER DEWPOINTS INFILTRATING THE REGION
FROM THE SOUTH AS WELL AS IMPRESSIVE CAPES AND OMEGA VALUES EXPECT
CHANCE OF THUNDERSTORMS OVER ENTIRE CWA INTO THIS EVENING. A TRIGGER
FOR EXPECTED THUNDERSTORMS IS A VORT MAX EVIDENT ON WATER VAPOR
IMAGERY IN SOUTHEAST COLORADO. EXPECT THIS FEATURE TO PASS THROUGH
OUR CWA OVERNIGHT. WILL GO CLOSE TO GUIDANCE FOR TEMPS GENERALLY IN
THE 60S.

ON MONDAY LEE TROUGH AND ASSOCIATED DRY LINE OVER EASTERN COLORADO
WILL MOVE SLOWLY EAST ACROSS CWA. MODELS INDICATE SOME DRYING OUT
BUT WITH GOOD HEATING BY THE JUNE SUN DYNAMICS SHOULD BE SUFFICIENT
FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO DEVELOP DURING
THE AFTERNOON. 7H AND 8H TEMPS WARM A GREAT DEAL WITH SURFACE TEMPS
RISING INTO THE 90 TO 95 DEGREE RANGE.

MONDAY NIGHT EXPECT CONTINUED SOUTH WINDS TRANSPORTING MORE LOW
LEVEL MOISTURE. ALSO MODELS INDICATE SEVERAL WEAK S/W IMPULSES
MOVING ACROSS CWA IN UPPER FLOW. WILL MAINTAIN A SLIGHT CHANCE POP
ALL AREAS OVERNIGHT. WILL GO CLOSE TO AVN MOS GUIDANCE FOR TEMPS.

ON TUESDAY A SURFACE COLD FRONT AND PREFRONTAL TROUGH MOVES INTO
WYOMING AND COLORADO EARLY IN THE DAY. THE COLD FRONT SHOULD MOVE
INTO CWA BY LATE IN THE DAY AND SHOULD SERVE AS A FOCUS FOR WIDELY
SCATTERED AFTERNOON THUNDERSTORMS. EXPECT TEMPS TO COOL A FEW DEGREES
FOLLOWING FRONTAL PASSAGE.

AS FOR THE EXTENDED FORECAST PACKAGE WILL MAKE NO CHANGES AT THIS
TIME. APPEARS TO BE A DRY WEATHER PERIOD THROUGH FRIDAY WITH MORE
SEASONAL TEMPS GENERALLY IN THE MID 80S TO AROUSND 90.

.GLD...NONE.

LAMMERS

In the hours before

Local storm report, Jun 11, 4:10 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT SUN JUN 11 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    FLAGLER                   CO   .75 INCH HAIL
06/11/00   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 11, 4:25 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
425 PM MDT SUN JUN 11 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0417 PM    9 W IDALIA                CO   65 MPH TSTM GUST
06/11/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

SULLIVAN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:00 PM MDTSevere Thunderstorm WarningGLDCheyenne45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.